Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS New Orleans, LA

March 12, 2012Jefferson Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 4:13 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2012, 4:13 PM CDT (21:13 UTC)
Expired
Mar 12, 2012, 4:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 12, 4:14 PM CDTTSTM WND DMG2 Se Des Allemands, LAONE SHED HEAVILY DAMAGED BY THUNDERSTORM WINDS IN THE BAYOU GAUCHE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WUUS54 KLIX 122113
SVRLIX
LAC051-089-122145-
/O.NEW.KLIX.SV.W.0032.120312T2113Z-120312T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT MON MAR 12 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 445 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DES ALLEMANDS...OR 11 MILES SOUTHWEST OF AVONDALE...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2969 9020 2969 9029 2972 9036 2976 9037
      2978 9043 2979 9045 2992 9040 2986 9010
      2968 9017 2968 9019
TIME...MOT...LOC 2113Z 288DEG 13KT 2981 9033

$$
2 follow-up statements
117 
WWUS54 KLIX 122132
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CDT MON MAR 12 2012

LAC051-089-122145-
/O.CON.KLIX.SV.W.0032.000000T0000Z-120312T2145Z/
ST. CHARLES LA-JEFFERSON LA-
432 PM CDT MON MAR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL JEFFERSON AND SOUTHEASTERN ST. CHARLES PARISHES...

AT 427 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER ST. CHARLES PARISH ABOUT 11 MILES 
SOUTHWEST OF AVONDALE...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2974 9036 2987 9032 2982 9012 2968 9017
      2968 9019 2969 9020 2969 9030 2971 9034
      2972 9036
TIME...MOT...LOC 2132Z 288DEG 13KT 2976 9025

$$
655 
WWUS54 KLIX 122146
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT MON MAR 12 2012

LAC051-089-122156-
/O.EXP.KLIX.SV.W.0032.000000T0000Z-120312T2145Z/
ST. CHARLES LA-JEFFERSON LA-
446 PM CDT MON MAR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON AND
SOUTHEASTERN ST. CHARLES PARISHES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 2974 9036 2987 9032 2982 9012 2968 9017
      2968 9019 2969 9020 2969 9030 2971 9034
      2972 9036
TIME...MOT...LOC 2132Z 288DEG 13KT 2976 9025

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:51 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 12, 3:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT MON MAR 12 2012

.SYNOPSIS...
HIGH PRESSURE IS IN PLACE OFF THE EAST COAST AND A FRONT IS MOVING
ACROSS THE EASTERN US. LOW PRESSURE OVER THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST. EXPECT HIGH PRESSURE TO BE FAVORED
OVER EASTERN U.S THROUGH THE FORECAST PERIOD.

&&

.DISCUSSION...
OUTFLOW BOUNDARY FROM THE ROUND OF STORMS THIS MORNING AND
INSTABILITY WAS ENOUGH TO TRIGGER SOME STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON. THIS BOUNDARY IS STILL OVER THE AREA
AND ONGOING STORMS ARE EXPECTED TO WEAKEN AS EVENING PROGRESSES.
WILL CONTINUE TO CARRY SHOWERS AND THUNDERSTORMS FOR THIS EVENING
WITH HEAVY RAINFALL AND GUSTY WINDS BEING THE MAIN THREAT. WITH
ALL OF THE RAINFALL AND MOISTURE IN THE ATMOSPHERE TONIGHT EXPECT
AREAS OF FOG TO DEVELOP MAINLY AFTER MIDNIGHT. THE FOG COULD BE
LOCALLY DENSE AND A DENSE FOG ADVISORY MIGHT NOT BE OUT OF THE
QUESTION TONIGHT.

TUESDAY THROUGH SUNDAY...A LATE SPRING TO EARLY SUMMER PATTERN
SETS UP OVER THE REGION. HIGH PRESSURE IS EXPECTED TO STRENGTHEN
AND SHUT OUT MAJOR RAIN CHANCES THIS WEEK. EXPECT NORMAL DIURNAL
SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS SEA BREEZE COULD SET
UP ANY AFTERNOON THIS WEEK. TEMPERATURES ARE EXPECTED TO BE ABOVE
NORMAL THROUGH THE PERIOD. HIGHS SHOULD BE IN THE LOW 80S AND LOWS
IN THE 60S. OVERALL A QUIET WEEK IS EXPECTED ACROSS THE AREA. 13/MH

&&

.AVIATION...
A WARM FRONT MOVING ACROSS THE LOUISIANA COAST TODAY WILL RESULT IN
DETERIORATING CONDITIONS THROUGH TONIGHT. CONVECTION WILL CONTINUE
TO AFFECT BTR...MSY...HUM...NEW AND ASD AIRPORTS THROUGH 23Z. IFR TO
LIFR CONDITIONS WITH LOW CIGS AND AREAS OF RESTRICTED VSBYS TOWARD
MIDNIGHT AND THESE CONDITIONS WILL PERSIST INTO TUESDAY MORNING
BEFORE IMPROVING BACK TO MOSTLY VFR TUESDAY AFTERNOON.
&&

.MARINE...
HIGH PRESSURE WILL REMAIN ALONG THE EASTERN SEABOARD THROUGH THE
WEEK. THIS FEATURE WILL KEEP THE PERSISTENT EAST TO SOUTHEAST FLOW
IN PLACE THROUGH THE SAME PERIOD. WINDS HAVE RELAXED BELOW SMALL
CRAFT ADVISORY CRITERIA AND SHOULD REMAIN BELOW 20 KNOTS THROUGH
SATURDAY. AS A RESULT...SEAS WILL REMAIN BELOW 5 FEET THROUGH
SATURDAY.

DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING RIVER FLOODING ALONG THE PEARL RIVER.
             MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS
             PARISH...ESPECIALLY WITH PATCHY FOG EXPECTED OVERNIGHT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  80  62  79 /  20  20  10  20
BTR  63  83  63  81 /  20  20  10  20
ASD  64  79  62  79 /  20  20  10  10
MSY  65  80  64  79 /  20  30  10  10
GPT  64  76  62  78 /  30  20  10  10
PQL  63  77  60  78 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 12, 11:05 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT MON MAR 12 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1105 AM CDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE
SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY
RAINFALL AND GUSTY WINDS.

A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS
A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/DM

In the hours before

Special weather statement, Mar 12, 1:16 PM CDT, 2 hours 57 minutes before
LAZ046-049-050-057-121915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CDT MON MAR 12 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JAMES PARISH...ASCENSION PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 4
MILES NORTH OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GEISMER...GONZALES...SORRENTO...PRAIRIEVILLE AND WHITEHALL

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 12, 1:50 PM CDT, 2 hours 23 minutes before
LAZ049-050-057-058-121945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 PM CDT MON MAR 12 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...
LIVINGSTON PARISH...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF GONZALES...OR
ABOUT 6 MILES NORTH OF CONVENT...MOVING NORTHEAST AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LUTCHER...GRAMERCY...RESERVE AND GARYVILLE

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 12, 2:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 PM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LUTCHER                 30.06N 90.71W
03/12/2012  E0.75 INCH       ST. JAMES          LA   LAW ENFORCEMENT

&&

DMANNING
Special weather statement, Mar 12, 3:20 PM CDT, 53 minutes before
LAZ060>062-122115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT MON MAR 12 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES
PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR HAHNVILLE...OR ABOUT 2 MILES
NORTH OF BOUTTE...MOVING EAST AT 10 MPH. COMMUTERS HEADING WEST FROM
NEW ORLEANS TO BATON ROUGE WILL ENCOUNTER THIS ACTIVITY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DESTREHAN...WESTWEGO...WAGGAMAN...METAIRIE...MARRERO...
KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...BRIDGE CITY AND
AVONDALE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 12, 3:37 PM CDT, 36 minutes before
LAZ059-122130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 PM CDT MON MAR 12 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
LAFOURCHE PARISH...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF HAHNVILLE...OR
ABOUT 7 MILES NORTHEAST OF RACELAND...MOVING EAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED PARISH.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 12, 3:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CDT MON MAR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     3 W LUTCHER             30.06N 90.76W
03/12/2012                   ST. JAMES          LA   EMERGENCY MNGR

            WINDS BLEW A SHED ABOUT 50 FEET FROM ITS FOUNDATION AND
            DOWNED A FEW POWERLINES IN THE GRAND POINT AREA. TIME
            ESTIMATED FROM RADAR.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:11 PM CDTSmall Craft AdvisoryLIX10 hr
Mar 12, 2:29 AM CDTSpecial Marine WarningLIX61 min
Mar 12, 3:20 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa25 min
Mar 12, 3:24 AM CDTSpecial Marine WarningLIX51 min
Mar 12, 3:38 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston52 min
Mar 12, 3:44 AM CDTSevere Thunderstorm WarningLIXWashington46 min
Mar 12, 5:07 AM CDTSpecial Marine WarningLIX53 min
Mar 12, 6:02 AM CDTSpecial Marine WarningLIX58 min
Mar 12, 7:03 AM CDTSpecial Marine WarningLIX57 min
Mar 12, 8:01 AM CDTSpecial Marine WarningLIX59 min
Mar 12, 9:11 AM CDTSpecial Marine WarningLIX94 min
Mar 12, 11:16 AM CDTRiver Flood WarningLIXSt. Mary37 days
Mar 12, 11:43 AM CDTSevere Thunderstorm WarningLIXIberville, West Baton Rouge62 min
Mar 12, 12:10 PM CDTSpecial Marine WarningLIX65 min
Mar 12, 12:16 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James59 min
Mar 12, 1:29 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James2 hr
Mar 12, 2:00 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist45 min
Mar 12, 2:14 PM CDTSevere Thunderstorm WarningLIXSaint Charles61 min
Mar 12, 2:54 PM CDTAreal Flood AdvisoryLIXSaint Charles, Saint John the Baptist111 min
Mar 12, 3:49 PM CDTTornado WarningLIXSaint Charles26 min
Mar 12, 6:17 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.